Skip to main content
×
×
Home

A database of genus-2 curves over the rational numbers

  • Andrew R. Booker (a1), Jeroen Sijsling (a2), Andrew V. Sutherland (a3), John Voight (a4) and Dan Yasaki (a5)...
Abstract

We describe the construction of a database of genus- $2$ curves of small discriminant that includes geometric and arithmetic invariants of each curve, its Jacobian, and the associated $L$ -function. This data has been incorporated into the $L$ -Functions and Modular Forms Database (LMFDB).

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      A database of genus-2 curves over the rational numbers
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      A database of genus-2 curves over the rational numbers
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      A database of genus-2 curves over the rational numbers
      Available formats
      ×
Copyright
References
Hide All
1. Baker, M. H., González-Jiménez, E., González, J. and Poonen, B., ‘Finiteness results for modular curves of genus at least 2’, Amer. J. Math. 127 (2005) 1325–1387.
2. Berry, T. G., ‘On periodicity of continued fractions in hyperelliptic function fields’, Arch. Math. 55 (1990) 259–266.
3. Birch, B. J. and Kuyk, W. (eds), Modular functions of one variable IV, Lecture Notes in Mathematics 476 (Springer, Berlin, 1975).
4. Booker, A. R., ‘Numerical tests of modularityJ. Ramanujan Math. Soc. 20 (2005) no. 4, 283–339.
5. Bosma, W., Cannon, J., Fieker, C. and Steel, A. (eds), Handbook of Magma functions, edition 2.16 (2010) 5017 pages.
6. Bosma, W., Cannon, J. and Playoust, C., ‘The Magma algebra system I: The user language’, J. Symbolic Comput. 24 (1997) 235–265.
7. Brumer, A. and Kramer, K., ‘The conductor of an abelian variety’, Compositio Math. 92 (1994) 227–248.
8. Brumer, A. and Kramer, K., ‘Paramodular abelian varieties of odd conductor’, Trans. Amer. Math. Soc. 366 (2014) 2463–2516.
9. Bouw, I. I. and Wewers, S., ‘Computing L-functions and semistable reduction of superelliptic curves’, Preprint, 2014, arXiv:1211.4459v4.
10. Cardona, G., Nart, E. and Pujolas, J., ‘Curves of genus two over fields of even characteristic’, Math. Z. 250 (2005) 177–201.
11. Cardona, G. and Quer, J., ‘Field of moduli and field of definition for curves of genus 2’, Computational aspects of algebraic curves, Lecture Notes Series on Computing 13 (World Scientific, Hackensack, NJ, 2005) 71–83.
12. Cremona, J. E., Algorithms for modular elliptic curves, 2nd edn (Cambridge University Press, Cambridge, 1997).
13. Cremona, J. E., ‘The elliptic curve database for conductors to 130000’, Algorithmic number theory: 7th international symposium, ANTS-VII, Lecture Notes in Computer Science 4076 (eds F. Hess, S. Pauli and M. E. Pohst; Springer, Berlin, 2006) 11–29.
15. Dokchitser, T., ‘Computing special values of motivic L-functions’, Exp. Math. 13 (2004) 137–149.
16. Dupont, R., ‘Moyenne arithmético-géométrique, suites de Borchardt et applications’, PhD Thesis, Laboratoire d’Informatique de l’École Polytechnique, 2006, available at http://www.lix.polytechnique.fr/Labo/Regis.Dupont/these_soutenance.pdf.
17. Farmer, D., Koutsoliotas, S. and Lemurell, S., ‘Varieties via their L-functions’, Preprint, 2015, arXiv:1502.00850v1.
18. Fité, F., Kedlaya, K. S., Rotger, V. and Sutherland, A. V., ‘Sato–Tate distributions and Galois endomorphism modules in genus 2’, Compositio Math. 148 (2012) 1390–1442.
19. González, J., Guàrdia, J. and Rotger, V., ‘Abelian surfaces of GL$_2$-type as Jacobians of curves’, Acta Arith. 116 (2005) 263–287.
20. González, J. and Rotger, V., ‘Equations of Shimura curves of genus two’, Int. Math. Res. Not. IMRN 2004 (2004) no. 14, 661–674.
21. González-Jiménez, E. and González, J., ‘Modular curves of genus 2’, Math. Comp. 72 (2002) 397–418.
22. González-Jiménez, E., González, J. and Guàrdia, J., ‘Computations on modular Jacobian surfaces’, Algorithmic number theory: 5th international symposium, ANTS-V, Lecture Notes in Computer Science 2369 (eds C. Fieker and D. R. Kohel; Springer, Berlin, 2002) 189–197.
23. Google Inc., ‘Google cloud platform’, available at https://cloud.google.com.
24. Harvey, D. and Sutherland, A. V., ‘Computing Hasse-Witt matrices of hyperelliptic curves in average polynomial time’, Algorithmic number theory (ANTS XI), LMS J. Comput. Math. 17 (2014) 257–273.
25. Harvey, D. and Sutherland, A. V., ‘Computing Hasse-Witt matrices of hyperelliptic curves in average polynomial time II’, Frobenius distributions: Lang–Trotter and Sato–Tate conjectures, Contemporary Mathematics 663 (eds D. Kohel and I. E. Shparlinski; American Mathematical Society, Providence, RI, 2016), 127–148, to appear.
26. Holt, D., ‘The meataxe as a tool in computational group theory’, The atlas of finite groups: ten years on (Birmingham, 1995), London Mathematical Society Lecture Note Series 249 (Cambridge University Press, Cambridge, 1998) 74–81.
27. Igusa, J.-I., ‘Arithmetic variety of moduli for genus two’, Ann. of Math. (2) 72 (1960) 612–649.
28. Johansson, F., ‘Arb: a C library for ball arithmetic’, ACM Commun. Comput. Algebra 47 (2013) no. 4, 166–169.
29. Kedlaya, K. S. and Sutherland, A. V., ‘Computing L-series of hyperelliptic curves’, Algorithmic number theory: 8th international symposium, ANTS-VIII, Lecture Notes in Computer Science 5011 (eds A. J. van der Poorten and A. Stein; Springer, Berlin, 2008) 312–326.
30. Lenstra, A. K., Lenstra, H. W. Jr. and Lovász, L., ‘Factoring polynomials with rational coefficients’, Math. Ann. 261 (1982) 513–534.
31. Liu, Q., ‘Conducteur et discriminant minimal de courbes de genre 2’, Compositio Math. 94 (1994) 51–79.
32. Liu, Q., ‘Modèles minimaux des courbes de genre deux’, J. reine angew. Math. 453 (1994) 137–164.
33. Liu, Q., ‘Modèles entiers des courbes hyperelliptiques sur un corps valuation discrète’, Trans. Amer. Math. Society 348 (1996) 4577–4610.
34. The LMFDB Collaboration, ‘The L-functions and Modular Forms Database’, available at http://www.lmfdb.org’.
35. Lockhart, P., ‘On the discriminant of a hyperelliptic curve’, Trans. Amer. Math. Soc. 342 (1994) 729–752.
36. Merriman, J. R. and Smart, N. P., ‘Curves of genus 2 with good reduction away from 2 with a rational Weierstrass point’, Math. Proc. Cambridge Philos. Soc. 114 (1993) 203–214.
37. Mestre, J.-F., ‘Construction de courbes de genre 2 à partir de leurs modules’, Effective methods in algebraic geometry, Progress in Mathematics 94 (Birkhäuser, Boston, MA, 1991) 313–334.
38. The PARI-Group, PARI/GP version 2.7.0 Bordeaux, 2014, available at http://pari.math.u-bordeaux.fr/.
39. Poonen, B., ‘Computational aspects of curves of genus at least 2’, Algorithmic number theory (ANTS II), Lecture Notes in Computer Science 1122 (ed. H. Cohen; Springer, Berlin, 1996) 283–306.
42. Smart, N. P., ‘S-unit equations, binary forms, and curves of genus 2’, Proc. Lond. Math. Soc. (3) 75 (1997) 271–307.
43. Soundararajan, K., ‘Strong multiplicity one for the Selberg class’, Canad. Math. Bull. 47 (2004) 468–474.
44. Sutherland, A. V., smalljac, version 4.1.3, available at http://math.mit.edu/∼drew.
45. Stein, W. and Watkins, M., ‘A database of elliptic curves—first report’, Algorithmic number theory: 5th international symposium, ANTS-V, Lecture Notes in Computer Science 2369 (eds C. Fieker and D. R. Kohel; Springer, Berlin, 2002) 267–275.
47. van Wamelen, P. B., ‘Computing with the analytic Jacobian of a genus 2 curve’, Discovering mathematics with Magma, Algorithms and Computation in Mathematics 19 (Springer, Berlin, 2006) 117–135.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

LMS Journal of Computation and Mathematics
  • ISSN: -
  • EISSN: 1461-1570
  • URL: /core/journals/lms-journal-of-computation-and-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords:

Metrics

Full text views

Total number of HTML views: 2
Total number of PDF views: 146 *
Loading metrics...

Abstract views

Total abstract views: 369 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 27th May 2018. This data will be updated every 24 hours.